MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 5 mm x 2 mm amplatzer piccolo occluder was chosen for a procedure.The patent ductus arteriosus (pda) minimal diameter was 2.8mm, pda diameter at aortic ampulla was 5mm, pda length was 6mm and the dimension of the defect was 2.8mm x 6mm.The sizing of the device was determined by angiogram and the device was implanted.The physician confirmed piccolo pulse checklist was used and stability check was performed.On (b)(6) 2024, a transthoracic echocardiogram (tte) was conducted and it was noted that the device was embolized into left pulmonary artery (lpa) and it got retrieved percutaneously through left femoral vein ( lfv) access via transcatheter snare.The procedure took less than 10 minutes from access to close.The physician mentioned the cause of embolization was possible spasm.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation as the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) was reported.A returned device assessment could not be performed as the device was not returned for analysis.An transthoracic echocardiogram (tte) was conducted and it was noted that the device was embolized into left pulmonary artery (lpa) and it got retrieved percutaneously through left femoral vein ( lfv) access via transcatheter snare.Based on the information received, the cause for the reported device embolization could not be conclusively determined.The reported unexpected medical intervention was results of case-specific circumstances as the physician used a snared to retrieve the device.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20257252
Report Number2135147-2024-04606
Device Sequence Number7742717
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public(01)05415067031037(17)280229(10)8956109
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number8956109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age2 MO
Patient SexFemale
Patient Weight3 KG